... out there and see what you guys think.. at 15, i had insanely abnormal uterine bleeding. i was checked into the hospital and started on depoprovera. the doctor made mention, but has not said it since, that i had polycystic ovaries. i have been on the depo shot since 2005 as treatment. in these 7 years, while eating healthier and exercising, i have gained 50lbs. i cannot lose this weight. everyone has different opinions as to whats causing it and how to fix it. what are the thoughts here?
Polycystic Ovary Syndrome - Im not crazy about my doctor nor do I always trust her so ill throw this
- 28 Feb 2012 by raeche108
- 14 December 2012
- abnormal uterine bleeding, bleeding disorder, uterine bleeding, polycystic ovary syndrome
Added 28 Feb 2012:
and i havent had a normal cycle since starting the depo. in fact, its been 2 or 3 yrs since my last period. doc says thats fine?
Its the Depo. Depo does supress most womens periods and that IS a normal side effect of Depo. It wont affect you negatively except you may (or may not) have some heavier periods once you go off. It may take 6 mos to a year for your periods to regulate out after you quit the Depo. Depo does, also, make some women gain weight. They say it is usually 10lbs or less but that is BS-I've seen many women gain much more with no increased caloric intake. You can either continue the Depo and just enjoy not having to have a period and stay on it until you are ready to go off to concieve or you can go off now and try a different form of birth control but you may want to get second opinions before you do so. Heavy bleeding sounds more like endometriosis than polycystic although polycyctic can cause heavy bleed too but more often irregular or no bleeding is signs of PCOS. So you might want to have them confirm your diagnosis and see what is really going on and make sure you are being treated with the best possible regimen. Do your own research as well. there is a lot of info on PCOS-just make sure you are looking at a reputable site. Sites that are selling cures are usually a bit biased so dont use those-go to medical sites like Web MD, Medline Plus, Rx List, Mayo and here on DDC for example. If you are not sure of your Dr, you always have the right to a second and even a third and fourth opinion. When you go to get other opinions, it is best to go to someone who is not a colleague of your Dr for a true honest second opinion. good Luck!
polycystic ovary syndrome causes weight gain and makes it very hard to lose weight with out taking the right medications for the p.o.c.s.. the depo shot has a side effect of gaining weight. p.o.c.s. causes an insulin deficiency (type 2 diabetes) you should have them check you for the p.o.c.s. and your sugar levels if your weight is becoming an issue.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Polycystic Ovary Syndrome - Has anyone had a ruptured ovarian cyst that has caused internal bleeding
Posted 28 Jul 2011 • 1 answer
Posted 15 Apr 2013 • 1 answer
Posted 30 Jan 2014 • 2 answers
Posted 30 Sep 2015 • 1 answer
Posted 12 Jan 2018 • 1 answer